1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

buprenorphine detox

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by joberri, Jan 6, 2004.

Thread Status:
Not open for further replies.
  1. joberri

    joberri Guest

    I'm a first timer on this forum and looking for some much needed info and support. After 10yrs on H followed by 2yrs on Bup maintenance program have tapered slowly down to nothing. Had my last 1mg dose (was on 12mg for most of treatment) 3 days ago and I'm really struggling. Taking low doses of valium during day and a non-barb sleeping pill at night ("stillnox" - I'd never heard of it but its O.K - although I'm needing to double the dose to have a few hours sleep). Not really worried about going back to using but struggling not to get back on the bup which I can honestly say turned my entire life around over the last 2 yrs. Have detoxed many times over the years - like everyone in our situaution - but I'd forgotten what it felt like and well it just ain't fun. Also had heard that coming off bup was easy but this has not been my experience. Please someone tell me this will be over soon!

    joberri
     
  2. pinkie

    pinkie Well-Known Member

    I haven't been on long term Sub maintenance, just used it for a short detox, but here's some temporary input until someone fills in tomorrow with more experience. From what I've been hearing (read Bup4pain's posts), it's harder to come off maintenance than short term use. But, based on my understanding, you may be able to look forward to feeling better tomorrow or the next day (day 5ish).

    I always sound like the antidepressant pusherwoman, but have you considered? They can help transition you better into the less than wonderful world of the deopiated. My doc prescribed Remeron during our detox (me and bf) and that worked well for sleep and to keep the depression demon at bay. Also, Welbutrin is my antidepressant of choice (with a Remeron back), and it's supposed to be relatively fast acting for an antidepressant. Sumpthin' to chew on anyway. You're already so far along, just grit it out a couple more days, then see how you feel.

    Also, if what you're feeling is like life just ain't too great, Benzos, like valium, may be a very bad thing to do. Like alchohol, they act as depressants on your nervous system, so your poor little endorphines have to struggle against that too.
     
  3. joberri

    joberri Active Member

    pinkie.... thankyou for replying. Just needed to know that someone is out there. As to valium use it definitely settles the almost constant twitching/restlessness - there just is no word to describe that feeling we all know too well. Also find that a little alcohol helps, but honestly that might just be habit too. Either way the mind is a powerful thing and if I invest in it the power to ease my discomfort then so mote it be. More power to all of you!

    #we are all the eyes with which the UNIVERSE beholds itself and knows itself divine#



    joberri
     
  4. Jon

    Jon Well-Known Member

    Hi Joberri,
    I just finished detoxing with Bup and my last dose was about the same time frame as yours. While I have noticed no ill effects to speake of < was on a much shorter time than you. Try taking colodine from your DR. it works better than any weak sleep med. and if you should need valium for a Day or Two so be it. You will need at least the 5 days to get the bup out of your system and really feel better.
    On a side note do they use the liquid or the pills over in Aussie land?
    Be well.
    Jon
     
  5. Bup4pain

    Bup4pain Well-Known Member

    Hey joberri! Welcome!

    I did 2 years on buprenex IM. Yep bup/sub w/d is no picnic. It was different than w/d from morphine or Oxy as most of it is in your head not your body in the later stages. Fatigue, and the feeling the world is caving in is how I feel. Hot flashes sweats, and NO EFFEN SLEEP! after 3 days cold turkey and a month taper I caved.

    I changed my approach and continued to taper longer and lower. Then switched to morphine and am doing OK.

    The clinic which got me started on the bup suggested a LONG slow taper at low dose. Being similar to methadone in half life the w/d takes a long time. Slow n easy then make the jump. The clinic said a 2 month taper with MOST of it at low dose. 16 to 8 mg in a week, 8 to 4 in a week, 4 to 2 in a week, then cut as you feel ya can. 15 days at 1 mg may be needed and even less .5 mg a day then every other day. Try jumping off any time at the 1 mg and if ya can't take it do 1 mg when you really need it. Don't be bummed if it takes a few times trying to step off the low dose.

    Even folk who were on it for a month or 2 seem to need a slow let down at the low dose point. When you are at the 1 mg point crush your pill and divide with a razor to adjust the dose. One pill will last a long time.

    As long as you are reducing and not jumping back up you are on the right path. Don't get discouraged if it takes longer than you thought. You did not become addicted over night .. You won't get off over night. ;)

    I tapered a few times during the 2 years. In the beginning it was fairly easy... at a year it was difficult! At 2 it was wicked in comparison to the early days on it.

    It's nothing like jumping off a heavy Oxy or H dependence, but it is harder than we were lead to believe. Don't push it to fast and easy does it!

    Again welcome! :)
     
  6. joberri

    joberri Active Member

    thanks to all replies.......as to bup availability in Oz it is all Subutex tab dissolved S/L - have never heard of this liquid injectable version you all seem to know about. Can't imagine it could be that good for an ex-I.V drug user as I know for myself getting over the needle fetish was some of the battle.
    Pleased to report that it's now well into day 4 and I definitely feel that the worst is over - even managed a bit of gentle exercise and a few hours real sleep.
    Also would like to add that at beginning of my bup treatment was advised that withdrawal was a picnic compared to gear/meth. This is definitely not the case for long termers like myself - maybe so if used for short detox? But still is 10x easier than meth and still easier than cold turkey of a biggish habit (neither of which I could cope with - maybe its just a matter of timing). Either way I am totally pro bup! These last two years have been the healthiest and most productive of my adult life and I'm proud of myself for turning my life around in such a big way! I feel that I'm far enough away from the using scene that if I don't get through this detox (and I'm determined that I will) the worst case scenario is I'm back on bup.
    But right now my confidence is up (it wasn't yesterday) and I remind myself that what dosen't kill me can only make me stronger!
    Also sometimes there's just no need to look back!

    joberri
     
  7. sunshine

    sunshine Well-Known Member

    Right on Bro!
     
  8. Rodrigo

    Rodrigo Well-Known Member

    Pinkie, I agree about the anti-d's. I have no experience w/Remeron, though I know it is completely unrelated to ssri's, tricyclics, and maoi's. I have also heard that its sexual side effects are least compared to most anti-d's. Wellbutrin is wonderful. I'm taking it right now to quit smoking, but I know that it has helped the lethargy caused by quitting opiates. I also take Effexor, which is a ssri... I have, however, found through personal experience that ssri's are not easy to get off of. It's not as physical as it is mental and really weird and annoying. Loads of caffeine and energy drinks will help out though. Actually, I was on Paxil before... My doc switched me to Effexor, and I really didn't know how great I felt on it because of those dang pain killers. The one thing I have found true, though, is the fact that if you are on an anti-d and stop taking pain killers, you will go through some of the same annoying side effects you get when you first start the anti-d (blurred vision, lightheadedness, and confusion) until your brain re-adjusts to its normal levels of neurotransmitters. Paxil made me quite tired, but Effexor effects norepinepherine reuptake as well as seretonin, therefore does not make you too tired.
     
Thread Status:
Not open for further replies.

Share This Page